Is it safe to get a permanent in my hair?
It's time for a perm and wondering if it is safe to do this while on prednisone. Every time I wash my hair it seems I loose a lot. I have short hair. Anyone else have this problem?
Hair loss is a problem for many people. Whether that's from Pred or ill-health or a combination of both is open for discussion.
Would suggest you discuss with hairdresser before you go for a perm. It may not be the best option, nor may it "take" very well if your hair is out of condition. I had mine coloured whilst on Pred with no problems, but that a different proposition. Never needed a perm, mine's naturally curly!
Best get the opinion of an expert.
Not something I would take a chance on but ultimately it is up to you. Why not pop into your pharmacy and ask?
Let us know! 😁
If you are having hair condition problems I personally would avoid a perm - it is relatively harsh chemicals and really won't help it a lot. My mother had hair problems - until she stopped perming it and got a good cut instead. She couldn't believe the difference it made over a few months. Hair always takes a few months to settle down.
I have had this problem from the start ,Started going to my daughters hairdresser very good with hair affected by illness /drugs gives me good cut then drys it with defusseer. At home wrap in microfiber towel leave 30.40 minutes then just run fingers through
I wouldn't have a perm if I were you but I can understand why you think it may be a solution. If your hair has thinned and is fragile and coming out more than usual then the harsh chemicals of a perm might make matters worse. Take advice from your hairdresser. I have been having more blow drys because my hairdresser can make it look pretty good. I also use a bit of dry shampoo to give it some body. I've got a big wedding coming up and My hairdresser is going to try some extensions ( just clip on) to add some volume. I am forever trying shampoos that promise a lot and some ( a caffeine one) seemed to improve things.
Joan, I am a nurse and have had extensive experience with taking prednisone. In the medical community it is the "necessary evil." I am not sure what dosage you are taking, but prednisone effects all parts of your body. It makes you susceptible to all kinds of infections. The others have valid points. I would first ask your doctor. Then ask the pharm. and hair dresser. If it is something that has happened before, I'd be very wary of doing it until you are off the prednisone. A fellow nurse told me she'd started losing her hair and her MD told her to take prenatal vitamins instead of regular ones. I've been on them for two years now. My hair and nails grow fast and they are healthy. But again I say, ask your doctor.
Thanks for the advise. I started on 20mg and am presently on 15.
I went down to 15 last Monday and am not doing so good on this drop. Feeling more pain and am so tired. I decided I wouldn't get a perm and just go to the hair dresser and have her give me a trim and style it. Will go from there. Thanks for the idea of the prenatal vitamins. One learns so much from this group. Thank goodness for each and everyone of you that take time to answer.
How long had you been at 20mg? Did you drop overnight from every day 20mg to every day 15mg? If so that is too big a drop in PMR - it may work with other illnesses pred is used for but it isn't helpful here. Going from 20 to 15 via 17.5 is far better but for some people even that is too much and either 1mg drops or using the Dead Slow and Nearly Stop approach we recommend on the forums is needed.
I was on 20mg for 6 weeks and then dropped to 17.5mg for a month and now am on 15mg for another month. Just started on the 15mg on July 10th. So hope my body gets adjusted.
Sounds as if you may have got the point where YOU need to go slower - everyone is different.
I have been on prednisone for 3+ years. I periodically have my curly hair straightened...and also highlighted. Highlighting has never been a problem, however, about 2 years ago I had my hair straightened and it turned bright orange and was a mess. Fortunately I like short hair, as does my husband. I cut it all off...to about 1/2"...it grew back healthy. I also went thru a period of thinning hair for about 3 months...nothing helped! It has grown back as thick and healthy as ever...back to coloring it and straightening it😊
with what I have left every time I brush my hair, I didn't have this problem before and my hair feels a lot...
Leflumonide and Prednisone. The photo is of how much comes out each time I wash my hair. My rheumatologist...
noticed my hair getting thinner, luckily I have a good head of hair. My problem it doesn't seem to say that...
Start a Community